Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 78, NWS Charleston, WV

June 26, 20254 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 26, 2025, 7:34 PM EDT for 4 counties in West Virginia. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2025, 7:34 PM EDT (23:34 UTC)
Expired
Jun 27, 2025, 12:45 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:45 PM EDTFLASH FLOOD1 Ene Chief Logan State, WVCounty 911 center reports that State Route 10 is being closed near Chief Logan State Park due to flooding across the roadway.
Jun 26, 8:00 PM EDTFLASH FLOODMitchell Heights, WVReport of flooding in Henlawson and Mitchel Heights.
Jun 26, 8:15 PM EDTFLASH FLOOD1 Se Chief Logan State, WVReports of flooding causing a washout along Snap Branch Road north of Logan.
Jun 26, 8:15 PM EDTFLASH FLOOD2 S Chapmanville, WVDelayed Report. Road washout reported on Hidden Valley Road south of Chapmanville.
Jun 26, 9:40 PM EDTFLASH FLOOD2 Nnw Switzer, WVHigh water reported in the southbound lane of State Route 44.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WGUS51 KRLX 262334
FFWRLX
WVC005-043-045-059-270245-
/O.NEW.KRLX.FF.W.0078.250626T2334Z-250627T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
734 PM EDT Thu Jun 26 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  West Central Boone County in central West Virginia...
  South Central Lincoln County in central West Virginia...
  Northwestern Logan County in southern West Virginia...
  North Central Mingo County in southern West Virginia...

* Until 1045 PM EDT.

* At 734 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Logan, Chapmanville, Man, Chief Logan State, Mount Gay-Shamrock, 
  Holden, Harts, Gill, West Logan, Mitchell Heights, Verdunville, 
  Mount Gay, Switzer, Chauncey and Dingess.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3810 8216 3800 8185 3773 8188 3783 8220

FLASH FLOOD...RADAR INDICATED

$$

26
3 follow-up statements
082 
WGUS71 KRLX 270033
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
833 PM EDT Thu Jun 26 2025

WVC005-043-045-059-270245-
/O.CON.KRLX.FF.W.0078.000000T0000Z-250627T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Lincoln WV-Logan WV-Mingo WV-
833 PM EDT Thu Jun 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT THIS 
EVENING FOR WEST CENTRAL BOONE, SOUTH CENTRAL LINCOLN, NORTHWESTERN 
LOGAN AND NORTH CENTRAL MINGO COUNTIES...

At 833 PM EDT, local law enforcement reported multiple instances of 
flooding in Henlawson and Mitchel Heights. There were also reports 
of flooding causing a washout along Snap Branch Road north of Logan. 
Between 2 and 3 inches of rain have fallen. Flash flooding is 
already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Logan, Chapmanville, Man, Chief Logan State, Mount Gay-Shamrock, 
  Holden, Harts, Gill, West Logan, Mitchell Heights, Verdunville, 
  Mount Gay, Switzer, Chauncey and Dingess.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3810 8216 3800 8185 3773 8188 3783 8220

FLASH FLOOD...OBSERVED

$$

26
190 
WGUS51 KRLX 270224
FFWRLX
WVC005-043-045-059-270445-
/O.EXT.KRLX.FF.W.0078.000000T0000Z-250627T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1024 PM EDT Thu Jun 26 2025

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  West Central Boone County in central West Virginia...
  South Central Lincoln County in central West Virginia...
  Northwestern Logan County in southern West Virginia...
  North Central Mingo County in southern West Virginia...

* Until 1245 AM EDT.

* At 1024 PM EDT, local law enforcement reported multiple instances 
  of flooding in Henlawson and Mitchel Heights. There were also 
  reports of flooding causing a washout along Snap Branch Road north 
  of Logan. Between 2 and 4 inches of rain have fallen. Flash 
  flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Logan, Chapmanville, Man, Chief Logan State, Mount Gay-Shamrock, 
  Holden, Harts, Gill, West Logan, Mitchell Heights, Verdunville, 
  Mount Gay, Switzer, Chauncey and Dingess.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3810 8216 3800 8185 3773 8188 3783 8220

FLASH FLOOD...OBSERVED

$$

26
841 
WGUS71 KRLX 270449
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1249 AM EDT Fri Jun 27 2025

WVC005-043-045-059-270459-
/O.EXP.KRLX.FF.W.0078.000000T0000Z-250627T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Lincoln WV-Logan WV-Mingo WV-
1249 AM EDT Fri Jun 27 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL BOONE, SOUTH 
CENTRAL LINCOLN, NORTHWESTERN LOGAN AND NORTH CENTRAL MINGO 
COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3810 8216 3800 8185 3773 8188 3783 8220

$$

JZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:36 PM EDT, 5 hours 58 minutes earlier.

Area forecast discussion, Jun 26, 1:36 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
136 PM EDT Thu Jun 26 2025

.SYNOPSIS...
The heat wave continues through the end of the week for much of
the area, but eases up slightly as the chance for mainly
afternoon and evening showers and thunderstorms continues.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 130 PM Thursday...

Weather pattern has not change much during the past few days under
an influence of a dome of high pressure at the surface and at the
upper levels. Environment characterized by high CAPE, high PWATs,
and low shear may be conducive to severe downbursts through
this evening. SPC maintains a marginal risk for severe storms as
afternoon convection will gradually dissipate this evening. The
main threat will be damaging winds and heavy downpours.

Another muggy night is expected with lows generally in the lower 70s
lowlands, ranging into the mid 70s northeast mountains. A
renegade shower or two, or a storm may be possible tonight, so
kept slight chance PoPs for this activity through the overnight
hours. Patchy valley fog may once again develop especially over
areas that receive rain.

With similar environmental parameters, expect similar convective
development Friday afternoon and evening, perhaps more concentrated
across the mountains. Hot temperatures on Friday will reach the low
to mid 90s across the lowlands, ranging into the mid 70s northeast
mountains. With dewpoints in the lower 70s expected, heat index
values will likely reach or exceed the 100 degree mark across
the lowlands. Therefore, will maintain a Heat Advisory for these
areas Friday through Friday evening.

The upper level high/ridge slides east of the Appalachians
Friday night weakening its influence over our area. This could
maintain showers and storm activity going Friday night.

Another warm and muggy night is on tap Friday night, providing
little relief from the heat, especially for those without the
benefit of air conditioning.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 130 PM Thursday...

On Saturday, convective parameters will still be present with high
CAPE, poor deep layered shear and high PWATs. The increasingly
unstable conditions will add to a passing shortwave on Saturday,
enhancing convection to strong to severe. SPC keeps the entire area
under a marginal risk for severe storms.

Showers and storms will be less intense Saturday night and Sunday,
mainly nearby a frontal boundary expected to stall north of the
area. A brief surface high pressure emerges as the front lifts north
Monday. However, models suggest diurnal convection still possible.
WPC has a marginal risk for excessive rainfall for the entire area
for Monday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 130 PM Thursday...

Models bring a cold front crossing early Tuesday with showers
and thunderstorms likely. A high pressure builds behind the
front, promoting drier and cooler weather by the middle of next
week. Central guidance keeps highs around 90 and lows around 70
across the lowlands by Monday, before both tail off toward
normal heading into the middle of next week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 130 PM Thursday...

Starting with VFR conditions at all terminals early this
afternoon. Radar imagery shows convection already firing up in
the vicinity of HTS. Expect these storms to impact HTS directly
with IFR/LIFR visibility bouncing through at least 22Z.
Additional convection will slowly move east into NE KY, SE OH
and the rest of WV this afternoon and evening. Frequent
lightning, heavy downpours and strong gusty winds will accompany
any storm through this evening.

Skies are expected to clear some tonight. Light and variable
winds will become calm overnight. The combination of these
ingredients will allow for dense fog formation mainly along
river valleys and areas that receive rainfall this afternoon and
evening.

Light west to northwest flow surface and aloft today will
become light and variable to calm tonight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Moderate.

ALTERNATE SCENARIOS: Timing and placement of showers and
thunderstorms this afternoon and evening may vary from forecast.
Fog may form at sites in addition to EKN late tonight where
rain occurs this afternoon or evening.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
IFR conditions possible in afternoon and evening thunderstorms,
and early morning fog, through Monday.

&&

.CLIMATE...
As of 225 AM Thursday...

Observed (as of 5PM Wednesday) and Record High Temperatures:

June 25:
KCRW: 95  103/1930
KHTS: 96  101/1921
KCKB: 94   96/1930
KPKB: 93  100/1988
KBKW: 89   91/1914
KEKN: 90   92/1914

Forecast and Record High Temperatures today:

June 26:
KCRW: 93    99/1934
KHTS: 96    99/1954
KCKB: 92    96/1930
KPKB: 93    97/1952
KBKW: 88    93/1934
KEKN: 90    90/2005 <- Tie (or break) possible

Forecast highs trend further shy of record highs after today.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ024-025.
     Heat Advisory from 8 AM to 8 PM EDT Friday for WVZ005>011-
     013>020-024>031.
     Extreme Heat Warning until 8 PM EDT this evening for
     WVZ005>011-013>020-026>031.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-083-
     084.
     Heat Advisory from 8 AM to 8 PM EDT Friday for OHZ066-067-075-
     076-083>087.
     Extreme Heat Warning until 8 PM EDT this evening for OHZ075-
     076-085>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101-102-105.
     Heat Advisory from 8 AM to 8 PM EDT Friday for KYZ101>103-105.
     Extreme Heat Warning until 8 PM EDT this evening for KYZ103.
VA...None.

&&

SYNOPSIS...TRM/ARJ
NEAR TERM...ARJ
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...ARJ

CLIMATE...TRM
Hazardous weather outlook, Jun 26, 4:44 AM EDT, 14 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
444 AM EDT Thu Jun 26 2025

KYZ103-OHZ075-076-085>087-WVZ005>011-013>020-026>031-271000-
Boyd-Athens-Washington-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
444 AM EDT Thu Jun 26 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central,
northern, southern and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday
and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-102-105-OHZ066-067-083-084-271000-
Greenup-Carter-Lawrence-Perry-Morgan-Jackson OH-Vinton-
444 AM EDT Thu Jun 26 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ024-025-271000-
Mingo-Logan-
444 AM EDT Thu Jun 26 2025

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ032>034-039-040-515>526-271000-
Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
444 AM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central, northeast, northern, southeast and southern
West Virginia.

.DAY ONE...Today and Tonight.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Jun 26, 6:44 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
644 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     Tstm Wnd Dmg     Davy                    37.48N 81.65W
06/26/2025                   McDowell           WV   911 Call Center

            Three trees down in the Davy area.

&&
Special weather statement, Jun 26, 6:49 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
649 PM EDT Thu Jun 26 2025

WVZ025-026-262315-
Boone WV-Logan WV-
649 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LOGAN AND WEST
CENTRAL BOONE COUNTIES THROUGH 715 PM EDT...

At 649 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chief Logan State, or near Logan, moving northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Logan, Chapmanville, Chief Logan State, Mount Gay-Shamrock, West
Logan, Mitchell Heights, Mount Gay, and Sharples.

This includes Route 119 between mile markers 27 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3789 8212 3801 8206 3802 8203 3802 8197
      3794 8180 3781 8196
TIME...MOT...LOC 2249Z 211DEG 5KT 3791 8200

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JMC
Special weather statement, Jun 26, 6:54 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
654 PM EDT Thu Jun 26 2025

WVZ013-026-262330-
Boone WV-Lincoln WV-
654 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LINCOLN AND WEST CENTRAL
BOONE COUNTIES THROUGH 730 PM EDT...

At 654 PM EDT, Doppler radar was tracking a strong thunderstorm over
Spurlockville, or 10 miles southeast of Hamlin, moving southwest at 5
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Spurlockville, Gill, Harts, Palermo, Alkol, and Mud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3824 8203 3820 8189 3800 8191 3801 8195
      3802 8195 3802 8199 3808 8219
TIME...MOT...LOC 2254Z 028DEG 6KT 3816 8199

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jun 26, 7:00 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
700 PM EDT Thu Jun 26 2025

WVZ013-262330-
Lincoln WV-
700 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LINCOLN COUNTY
THROUGH 730 PM EDT...

At 700 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hamlin, moving southwest at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ranger, Harts, Branchland, and Myra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3817 8227 3818 8227 3828 8217 3824 8203
      3808 8219 3811 8226 3812 8227 3813 8226
      3814 8228
TIME...MOT...LOC 2300Z 028DEG 5KT 3821 8215

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jun 26, 7:04 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
704 PM EDT Thu Jun 26 2025

WVZ013-024>026-262330-
Boone WV-Lincoln WV-Logan WV-Mingo WV-
704 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MINGO...SOUTH
CENTRAL LINCOLN...NORTHWESTERN LOGAN AND WEST CENTRAL BOONE COUNTIES
THROUGH 730 PM EDT...

At 704 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holden, or near Logan, moving northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Logan, Chapmanville, Chief Logan State, Mount Gay-Shamrock, Holden,
Harts, West Logan, Mitchell Heights, Mount Gay, Verdunville, Dingess,
and Switzer.

This includes Route 119 between mile markers 19 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3776 8205 3783 8223 3808 8218 3796 8180
TIME...MOT...LOC 2304Z 203DEG 6KT 3785 8210

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JMC
Local storm report, Jun 26, 7:14 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
714 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     3 W Davy                37.47N 81.70W
06/26/2025                   McDowell           WV   911 Call Center

            Tree down blocking a lane in Hensley.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:11 PM EDTSpecial Weather StatementRLXBarbour, Taylor34 min
Jun 26, 4:42 PM EDTSpecial Weather StatementRLXMason33 min
Jun 26, 5:17 PM EDTSpecial Weather StatementRLXMason28 min
Jun 26, 5:55 PM EDTFlash Flood WarningRLXPocahontas, Randolph, Webster3 hr
Jun 26, 6:23 PM EDTSpecial Weather StatementRLXWyoming37 min
Jun 26, 6:25 PM EDTSpecial Weather StatementRLXMingo35 min
Jun 26, 6:31 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Wyoming29 min
Jun 26, 6:49 PM EDTSpecial Weather StatementRLXLogan26 min
Jun 26, 6:54 PM EDTSpecial Weather StatementRLXLincoln36 min
Jun 26, 7:00 PM EDTSpecial Weather StatementRLXLincoln30 min
Jun 26, 7:04 PM EDTSpecial Weather StatementRLXLogan26 min
Jun 26, 7:23 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan37 min
Jun 26, 7:41 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Wayne34 min

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.